Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 19, 2004, 5:16 PM CDT for Coleman County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:16 PM CDT (22:16 UTC)
- Expired
- Aug 19, 2004, 7:15 PM CDT
- In force
- 119 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Coleman County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 192221
FFWSJT
TXC083-200015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
516 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLEMAN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 715 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS 3 MILES SOUTHWEST OF
ROCKWOOD...OR ABOUT 20 MILES SOUTH OF SANTA ANNA...MOVING EAST AT
15 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE
FOLLOWING AREAS OF...
SOUTHERN COLEMAN COUNTY TOWNS OF ROCKWOOD AND TRICKHAM
RADAR ESTIMATED ABOUT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS
SOUTHERN COLEMAN COUNTY SINCE 4 PM.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3148 9920 3149 9924 3142 9931 3143 9934
3145 9934 3145 9939 3148 9941 3147 9946
3145 9946 3145 9946 3155 9947 3160 9920
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:25 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 19, 2:25 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT THU AUG 19 2004 .SHORT TERM...WET WEATHER TENDS TO PRODUCE MORE WET WEATHER...AND THIS SUMMER HAS CERTAINLY BACKED UP THAT CONCEPT...SOME AMAZING 24 HOUR RAIN TOTALS OVER PORTIONS OF WEST CENTRAL TEXAS... WITH THE HIGHEST AMOUNTS ACROSS NORTHERN BROWN COUNTY WITH 8 TO 10 INCHES RAIN PERSISTED OVER OUR EASTERN COUNTIES TILL NOON. WITH SOME SUN TODAY...SOUTHERN COUNTIES WILL GET INTO THE 90S...A RARE EVEN SO FAR THIS AUGUST. CU FIELD AND A FEW SHOWERS HAVE ALREDY FORMED EARLY THIS AFTERNOON. CLOUDS AND RAIN CHANCES DONT GO AWAY...AS IMPULSE AFTER IMPULSE PRODUCES POSSIBILITIES...MAINLY ACROSS THE BIG COUNTRY. FOR TONIGHT RAIN PUSHES SOUTH OF THE RED RIVER AHEAD OF NEXT COLD FRONT. SHOULD BE ANOTHER WET NIGHT NORTH OF I-20. GFS/MAV PERFORMANCE HAS NOT HANDLED POPS VERY WELL THIS PAST WEEK...SO WILL LEAN TOWARDS THE WETTER ETA. TOYED WITH ISSUING A FLASH FLOOD WATCH FOR THE BIG COUNTRY FOR TONIGHT...SINCE MOST OF THE AREA GOT GOOD RAINS PAST 24 HOURS. THE MORE I THINK ABOUT IT...IT IS PROABABLY BETTER TO ERR ON THE SIDE OF CAUTION SO WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ABOUT THE NORTHERN HALF OF OUR CWA...WATCH WILL GO IN EFFECT AT 4 PM TILL 7 AM. && .LONG TERM...RAIN CHANCES JUST STICK AROUND AS WEAK NORTHWEST FLOW PUSHES IMPULSES OUR WAY...ONE WAVE TOMORROW NIGHT ONCE AGAIN IMPACTS THE BIG COUNTRY. CANT RULE OUT RAIN THROUGH THE WEEKEND. SPC PLACES MOST OF OUR AREA UNDER A SLIGHT RISK FOR SVR ON FRIDAY... FOR THE AREAS OUT AHEAD OF THE FRONT...DYNAMICS ARE THERE WITH CAPE AND SHEAR...AND NUMEROUS BOUNDAIRES...HOWEVER...AT THIS POINT WILL NOT MENTION SEVERE IN THE FORECAST...AGAIN POPS WILL BE HIGHER THAN GFS MOS. WILL NO TOUCH EXTENDED...FOR NOW WILL CONTINUE BELOW NORMAL HIGH TEMPS...ALTHOUGH EVENTUALLY UPPER RIDGE WILL BUILD ACROSS OUR AREA AND PRODUCE MORE TYPICAL WARM AND DRY CONDITIONS...BUT AT THIS POINT IT WILL BE NEAR THE END OF THE MONTH BEFORE THAT CAN HAPPEN. HOW COOL HAS THIS SUMMER BEEN? AVERAGE SUMMER TEMPERATURES FOR THE JUNE-JULY-AUGUST PERIOD CURRENTLY HAS 2004 AS THE THIRD COOLEST SUMMER ON RECORD FOR ABILENE AND THE 14TH COOLEST ON RECORD FOR SAN ANGELO. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 86 69 87 / 50 50 40 30 SAN ANGELO 71 91 70 90 / 30 40 30 20 JUNCTION 72 91 71 92 / 30 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES...FFA FOR ALL THE BIG COUNTRY... WILL INCLUDE COUNTIES NORTH OF A COKE...RUNNELS...COLEMAN AND BROWN LINE...TILL 12Z. && 25
Hazardous weather outlook, Aug 19, 1:47 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT THU AUG 19 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-201846- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 147 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS ACROSS WEST CENTRAL TEXAS...MAINLY ALONG AND NORTH OF AN OUTFLOW BOUNDARY FROM SAN ANGELO TO SAN SABA. LOCALLY HEAVY RAINFALL CAN BE EXPECTED...PRODUCING AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN SOME LOCATIONS. THIS RAIN WILL FALL ON ALREADY SATURATED GROUND AND MAY CAUSE LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION TO THE VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... A WEAK FRONTAL BOUNDARY ACROSS THE PANHANDLE AND OKLAHOMA THIS AFTERNOON WILL SLIP SOUTHWARD INTO WEST CENTRAL TEXAS BY FRIDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS PERHAPS REACHING SEVERE LIMITS. LARGE HAIL AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
In the hours before
Local storm report, Aug 19, 11:34 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1134 AM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 10 NW MENARD 31.02N 99.91W
08/19/2004 MENARD TX PUBLIC
PUBLIC REPORT THAT SEVERAL COUNTY ROADS WERE FLOODED AND
IMPASSABLE ACROSS THE NORTHWEST SECTIONS OF THE COUNTY
0930 AM FLASH FLOOD LAKE BROWNWOOD 31.82N 99.10W
08/19/2004 BROWN TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS SEVERAL COUNTY ROADS AND A FEW
FARM TO MARKET ROADS CLOSED DUE TO HIGH WATER ACROSS THE
NORTHERN PORTIONS OF THE COUNTY
&&
0The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:16 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| Aug 19, 2:55 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 19, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| Aug 19, 7:56 AM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Aug 19, 3:38 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Aug 19, 6:15 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.